Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2000, 6:23 PM CDT for Jackson County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Aug 18, 2000, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS52 KTAE 182323 SVRTLH FLC063-190000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 623 PM CDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JACKSON COUNTY IN FLORIDA * UNTIL 700 PM CDT * AT 621 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES NORTHWEST OF MARIANNA MUNI A/P...OR ABOUT 17 MILES NORTHEAST OF CHIPLEY...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARIANNA BY 640 PM CDT OAKDALE BY 650 PM CDT * THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. LAT...LON 3091 8522 3091 8533 3068 8538 3069 8515 .END 5 MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:20 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 18, 1:20 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT FRI AUG 18 2000 CURRENTLY: VISIBLE SATELLITE SHOWED LOW/MID CLOUDS INCREASING OVER NRN AL/GA AHEAD OF AN APPROACHING FRONT OVER OH VALLEY. CLOSER TO HOME...E-W SURFACE RIDGE SPRAWLED FROM WRN ATLANTIC THRU FL INTO GULF. AXIS OF UPPER RIDGE STILL TO OUR W W/ N-NE FLOW. GULF SEA BREEZE CU RESTICTED TO NEAR THE COAST W/ A FEW MID CLOUDS ASSOCD W/ E-W BOUNDARY LAYER SHEAR AXIS FROM WRN FL BIG BEND INTO ERN FL PNHDL. SHOWERS REPORTED EARLIER THIS MORNING MOVED INTO COASTAL WATERS & DISSIPATED. TEMPS RANGE FROM MID-UPR 90S INLAND (HOT SPOTS DHN& ABY AT 99) TO 85-90 IMMEDIATE COAST. PREVAILING WINDS WERE W-SW 5-10 KTS. SHORT-RANGE/ZFP: 18/12Z MODEL SUITE IN GOOD AGREEMENT WITH LARGE SCALE FEATURES. BROAD UPPER RIDGE OVER SRN 1/2 CONUS W/ AXIS OVER TX RETROGRADES SLIGHTLY AS SHORT WAVE ENERGY CURRENTLY IN THE UPPER MS AND OH VALLEYS MOVES E AND AMPLIFIES AN E COAST TROUGH WHICH REMAINS IN PLACE THROUGH SAT BEFORE LIFT NEWD SAT NIGHT/SUN. MEANWHILE...A COLD FRONT IN THE OH VALLEY MOVES SWD INTO SRN AL/GA LATE SAT INTO SUN. THE FRONT THEN STALLS ACROSS OUR CWFA AS WEAK WAVES FORM ON IT. THE 1000-700 MB FLOW WILL BE GENERALLY NW 10 KT OR GREATER SAT W/ A SLIGHT WLY COMPONENT SUN. THIS REGIME FAVORS HIGHER POPS MOST AREAS...PARTICULARLY SE AL & ERN FL BIG BEND. MODEL SOUNDINGS IN CONCENSUS W/ GRADUAL INCREASE IN PRECIP WATER (ETA THE WETTEST AT 2) THRU EARLY SUN. TIME-HEIGHT SECTIONS SIMILAR GREATER THAN 60% RH BELOW 650 MB. SOME LIFT NOTED LATE SAT/EARLY SUN (STRONGEST W/ ETA -8 MB/SEC) IN PROXIMITY TO FRONTAL BOUNDARY. MODEL QPFS DO DIVERGE. ETA MORE PLAUSIBLE SOLUTION AS NGM OVERDOES PCPN TONIGHT & SAT ASSOCD W/ SHEAR AXIS OVER FL. ETA QPF AMOUNTS W/ FRONT ARE LIGHT...GENERALLY LESS THAN A HLAF INCH. FOR POPS...WILL KEEP LESS THAN 20% FL ZONES & 20% ELSEWHERE TONIGHT. WILL INCREASE POPS TO CHANCE CATEGORY SAT (HIGHEST SE AL/SW GA ZONES IN CLOSER PROXIMITY TO FRONT). CHANCE CONTINUES SAT NIGHT AS FRONT DROPS S INTO SE AL/S GA. TAPER POPS OFF SUN FROM N TO S AS FRONT STALLS NEAR FL/GA BORDER. FOR TEMPS...AIRMASS BEHIND FRONTAL BOUNDARY NOT SIG COOLER OR DRIER W/ ONLY SLIGHT MODERATION IN HIGH TEMPS EXPECTED. TRENDED CLOSER TO FWC NUMBERS. MEDIUM-RANGE/EFP: 18/00Z MRF BRINGS FRONT THRU ALL BUT EXTREME SE PORTION OF OUR CWFA & STALLS IT JUST S OF A JAX-CTY LINE SUN & MON AS SERIES OF WEAK SURFACE WAVES FORM & RIDE NEWD ALONG BOUNDARY. FRONT THEN BECOMES DIFFUSE OR WASHES OUT TUE. MEAN 1000-700 MB FLOW REMAINS NE-E 10 KTS OR LESS THRU PERIOD. MRF LAYER RH FOR SAME PERIOD SHOWS SOME DRYING OVER OUR NW ZONES W/ RH VALUES <40% SUN...BUT ATLANTIC/GULF MOISTURE INCREASES & SPREADS NWWD MON & TUE. BOTTOMLINE: RETURN TO NEAR CLIMO TEMPS & POPS W/ EMPHASIS ON MAINLY AFTN/EVE CONVECTION. MARINE: MOSTLY SW WINDS 5-10 KTS TONIGHT...INCREASING TO 10-15 KTS SAT AFTN & NIGHT AS SFC/BNDRY LAYER PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING COLD FRONT. SEAS LIKEWISE BUILD FROM 1-2 FT TONIGHT TO 3-4 FT SAT NIGHT. ISOLD MAINLY LATE NIGHT/MORNING CONVECTION BECOMES WDLY SCT TO SCT SAT NIGHT. FIRE WX: NO CONCERNS W/ DEWPTS IN THE 70S & LOWEST MIN RH/S AT OR ABOVE 45%. PRELIM CCF... TLH 074/097 074/093 1335 PFN 079/091 080/090 1335 DHN 076/095 075/092 2433 ABY 076/095 074/092 2433 VLD 074/096 073/093 2334 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:26 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.